MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC - GALWAY ULTRAFLEX¿ ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514250
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code (no code available) has been used to address the reported event of patient undergoing a surgical procedure to treat the open fistula.Device code relates to problem code for the reported event of stent cover damage.The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This manufacturer report pertains to one of two devices used in the same patient.Refer to manufacturer report # 3005099803-2018-01061 and 3005099803-2018-01062 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2018 that two ultraflex esophageal ng proximal release covered stents had been implanted to treat a malignant stricture concurrent with an esophageal fistula during two stent placement procedures.According to the complainant, on (b)(6) 2018, the first ultraflex stent (the subject of report# 3005099803-2018-01061) was successfully deployed inside the patient.However, on (b)(6) 2018, the patient presented symptoms associated with esophageal fistula which prompted the physician to check the stent.It was noted that the stent cover was damaged and the fistula remained open.The physician removed the first stent with forceps and a second ultraflex esophageal ng proximal release covered stent (the subject of this report) was implanted on the same target site.Reportedly, on (b)(6) 2018, the patient was not well due to the same reason; the stent cover was damaged and the fistula was still open.On the same day, the second stent was removed with forceps.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.However, the physician reported that the patient was to be sent for a surgery the day after the second stent removal on (b)(6) 2018 to treat the open fistula.The name of the surgery was not reported.

Brand Name
ULTRAFLEX¿ ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7390558
Report Number3005099803-2018-01062
Device Sequence Number679947
Product Code ESW
UDI-Device Identifier08714729716112
UDI-Public08714729716112
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Model NumberM00514250
Device Catalogue Number1425
Device Lot Number0021602975
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;